MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; INTERVERTEBRAL CERVICAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; INTERVERTEBRAL CERVICAL FUSION DEVICE
Model Number PD-31-200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Weakness (2145); Patient Problem/Medical Problem (2688)
Date of Event 11/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death situation.There was no life-threatening injury.There was no device malfunction reported in this case either.It was noted that the patient has previous acdf and severe kyphosis in this case.This patient's anatomy and condition may be contributing to the nerve palsy and weakness as well as the facet fracture.Although there was no nerve impingement evident in the ct images that could be contributing to the patient's post-operation symptoms and leading to a re-intervention, there was facet fracture with unknown cause reported.For this reason, providence decided to report this event out of abundance of caution to comply with 21 cfr 803 requirements.It is also noted that there are two different lots involved in this case.This mdr reports one of the two lots (lot 1096682) used in this case (used on the same patient, on the same day, and by the same surgeon).Not device defect or malfunction related.
 
Event or Problem Description
Patient had severe kyphosis and a c4-c7 acdf in (b)(6) 2015 prior to receiving posterior cervical fusion.After the cervical fusion, the patient woke up with nerve palsy and weakness.The patient's symptom was monitored by the surgeon who had a concern that the combination of nerve palsy and weakness could be due to possible proximity of the implant to artery nerves and facet fracture.The surgeon later confirmed that there was no intervention necessary because ct images showed the implant was not impinging on any nerves.However, the cause of the facet fracture was inconclusive according to the surgeon.The patient did not report any new or worsening symptoms after the revision.There was also no device defect or malfunction of any type reported.
 
Additional Manufacturer Narrative
The event is not a death situation.There was no life-threatening injury.There was no device malfunction reported in this case either.It was noted that the patient has previous acdf and severe kyphosis in this case.This patient's anatomy and condition may be contributing to the nerve palsy and weakness as well as the facet fracture.Although there was no nerve impingement evident in the ct images that could be contributing to the patient's post-operation symptoms and leading to a re-intervention, there was facet fracture with unknown cause reported.For this reason, providence decided to report this event out of abundance of caution to comply with 21 cfr 803 requirements.It is also noted that there are two different lots involved in this case.This mdr reports one of the two lots (lot 1096682) used in this case (used on the same patient, on the same day, and by the same surgeon).Note: this mdr is a follow-up (supplemental) mdr to correct a possible lot number error in the original submission.The original submission possibly entered lot 1116223 instead of 109668.Not device defect or malfunction related.
 
Event or Problem Description

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
INTERVERTEBRAL CERVICAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6179699
Report Number3009394448-2016-00011
Device Sequence Number13685216
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/21/2017
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number109668
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/12/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight73